Thunderstorm Wind, Oneida
- When
- June 9, 5:19 PM EST
- Where
- Oneida County, Clayville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.983, -75.267
Thunderstorm winds downed trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 9, 3:57 PM EST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 457 PM EDT WED JUN 9 2004 .UPDATE...NO REAL CHANGES IN FORECAST THINKING...ZONES UPDATED AND REGROUPED TO REFLECT NEW SVR WATCH. MJC .PREV DISCUSSION... FIRST FEW THUNDERSTORMS OF THE DAY HAVE FIRED OVER WESTERN NY IN THE AXIS OF MAXIMUM INSTABILITY IN ASSOCIATION WITH THE LAKE BREEZE. SPC MESOANALYSIS PAGE INDICATES THAT THE CAPE IN THAT AREA IS EXCEEDING 4000 J/KG AS SFC DEW PTS HAVE CLIMBED INTO THE LOWER 70S. SHEAR FROM THE SYR PROFILE AND AREA VAD WIND PROFILERS STILL LOOKS MARGINAL FOR SEVERE WEATHER WITH THE BEST CONDITIONS ACROSS THE NORTH. MID-LVL WIND SPEEDS ON THE SYR PROFILER BETWEEN 2 AND 4 KM ARE ARE AROUND 30 KTS... AND 0-3 KM SHEAR VALUES ON THE BGM VAD WIND PROFILER IS AROUND 15 KTS... BUT UP TO 28 KTS ON THE TYX VAD WIND PROFILER. STORMS THAT FORMED WITH THE LAKE BREEZE EARLY THIS AFTERNOON APPEAR TO ORGANIZING INTO A BOW AS THEY MOVE TOWARD SOUTH CENTRAL NY... AND MAY HOLD TOGETHER ENOUGH TO CAUSE SOME TROUBLE DURING THE LATE AFTERNOON. BEST SEVERE THREAT WILL LIKELY BE THIS EVENING WHEN THE MID-LEVEL FORCING CURRENTLY MOVING OVER SE MICHIGAN MOVES EAST ACROSS THE AREA. BASED ON CURRENT CONDITIONS PLUS MODEL FORECASTS OVER THE NEXT SEVERAL HOURS THE MOST LIKELY SCENARIO STILL LOOKS LIKE A BOW ECHO THREAT THROUGH MID-EVENING AS MODERATE LOW-LEVEL SHEAR... SOME MID-LEVEL DRY AIR AND VERY STRONG INSTABILITY SHOULD BE ENOUGH TO ALLOW FOR THUNDERSTORMS TO ORGANIZE INTO BOWS. SITUATION MIGHT EVOLVE INTO A FLASH FLOOD THREAT LATER TONIGHT WITH A MODERATELY STRONG LOW-LEVEL JET... WEAK SHEAR ALOFT... HIGH PWATS AND SMALL CORFIDI VECTORS. DRYER AIR WILL GRADUALLY WORK SOUTH ACROSS THE AREA LATER TONIGHT AND THURSDAY. SHOWERS WILL PROBABLY LINGER ACROSS MOST OF THE AREA INTO THURSDAY MORNING... AND ACROSS THE SOUTHERN PART OF THE AREA INTO THURSDAY AFTERNOON. THURSDAY NIGHT THROUGH FRIDAY WILL BE DRY AND COOL. EXTENDED (FRI NGT - WED)... COLLAPSE OF RIDGE OVER NE CONUS AND BUILDING OF NORTHERN PLAINS RIDGE WILL ALLOW A COOL SFC HIGH TO SLIDE OUT OF CANADA FRIDAY NIGHT. MUCH DRIER AIR TO ACCOMPANY THE HIGH. BASED ON SOURCE AIRMASS AND AMPLE CLEARING WE HAVE LOWERED TEMPS MORE IN LINE WITH LATEST MEX GUIDANCE...SEVERAL DEGRESS BELOW CLIMO. NE RIDGE REBUILDS TEMPORARILLY OVER THE WEEKEND AS PROGRESSIVE TROF SLIDES ACROSS NORTHERN PLAINS TOWARD GREAT LAKES. GIVEN AMOUNT OF DRY AIR PROGGED TO BE IN PLACE THERE SHOULD BE MOSTLY SUNNY TO SUNNY CONDITIONS SAT AND SUN. BUILDING HEIGHTS ALOFT WILL COMBINE WITH POWERFUL SUN ANGLE TO CREATE A FAST WARMUP. WOULD NOT BE SURPRISED TO SEE GUIDANCE PLAY CATCHUP OVER NEXT FEW DAYS AS WE COULD REACH 80S EASILY IN THIS PATTERN. LATTER HALF OF FORECAST UNSETTLED AS UL TROF SETS UP OVER GREAT LAKES. SERIES OF WEAK LOWS AND DISTURBANCES WILL EJECT OUT OF TROF BASE TOWARD FA. THUS HAVE GONE AT LEAST CHC POPS FOR THUNDER THROUGH PERIOD. HOWEVER SOUTHWESTERLY FLOW IS PROGGED TO BE RATHER GENTLE WITH SOURCE REGION OVER THE PLAINS RATHER THAN THE GULF. THEREFORE IT IS NOT EXPECTED MOISTURE WILL BE PARTICULARLY DEEP WARRANTING HIGHER POPS. && .AVIATION... ISOLATED CONVECTION POPPING ALONG AN APPARENT LAKE BREEZE. THIS AREA IS ALSO IN VIEW OF WEAK MOISTURE CONVERGENCE AND PRESSURE FALLS AT THE TIP OF THE THETA-E RIDGE. THIS CONVECTION IS LARGELY HIT AND MISS EARLY THOUGH THE BEST CHANCE FOR THUNDER EARLY WILL BE NEAR THE NY/PA BORDER. BETTER CHANCE FOR THUNDER DEVELOPS IN ADVANCE OF SHORT WAVE FIRING STRONGER CONVECTION BACK INTO MICHIGAN. WE HAVE ADDED TEMPO GROUPS FOR THE LATE AFTERNOON AND EARLY EVENING FOR THUNDERSTORMS WITH HEAVY DOWNPOURS. BASES FOR THESE THUNDERSTORMS MAY REMAIN ABOVE 3500 FT HOWEVER AS LCL/S ARE HIGH. FRONTAL BOUNDARY SAGS SOUTH OVERNIGHT INCREASING CLOUD COVER AND PRODUCING SHOWERS AS IT PASSES. LOOKS LIKE A MIX OF VFR/MVFR CONDITIONS THROUGH 12Z. && .BGM...SVR TSTORM WATCH 419...THRU 02Z...ALL NY ZONES AND NRN TIER PA. MSE/PADAVONA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 512 PM EDT WED JUN 9 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-091030- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 512 PM EDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS EVENING/TONIGHT... AN APRROACHING COLD FRONT WILL SET OFF THUNDERSTORMS AS IT MOVES SOUTH ACROSS NEW YORK STATE OVERNIGHT. A FEW OF THE STORMS COULD PRODUCE DAMAGING WINDS AND VERY HEAVY RAIN. THE WIND THREAT WILL DIMISH BY LATE EVENING...HOWEVER THE THE THREAT FOR FLASH FLOODING MAY EXIST THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS EVENING. MJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 238 PM EDT WED JUN 9 2004 NYZ022-091945- STEUBEN NY- 238 PM EDT WED JUN 9 2004 ...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL MOVING TOWARD STUEBEN COUNTY... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL...ALONG A LINE EXTENDING FROM WELLSVILLE TO OLEAN....MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR... HORNELL AT 310 PM. SOUTH DANSVILLE AND WEST GREENWOOD AT 315 PM. COHOCTON AND SOUTH CANISTEO AT 330 PM. AVOCA AND BATH AT 345 PM. ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. NICOSIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 305 PM EDT WED JUN 9 2004 NYZ022-092000- STEUBEN NY- 305 PM EDT WED JUN 9 2004 ...A CLUSTER OF THUNDERSTORMS WITH GUSTY WINDS AND HAIL MOVING ACROSS WESTERN STUEBEN COUNTY... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS ALONG A LINE EXTENDING FROM HORNELL TO WELLSVILLE...MOVING EAST AT 35 MPH. THE CLUSTER OF THUNDERSTORMS WILL BE NEAR... WHEELER AND URBANA AT 330 PM. CAMERON AND BATH AT 335 PM. THURSTON AND SONORA AT 345 PM. EXPECT BRIEF HEAVY RAINFALL AND SMALL HAIL WITH SOME OF THESE STORMS. GUSTS TO 40 MPH ARE ALSO POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE PART OF CENTRAL AND WESTERN NEW YORK UNTIL 5 PM. THE POTENTIAL EXISTS FOR ANY STORM IN THE WATCH AREA TO BECOME SEVERE. BE PREPARED TO TAKE QUICK ACTION IF THESE STORMS STRENGTHEN AND A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. NICOSIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 335 PM EDT WED JUN 9 2004 NYZ022>024-092015- CHEMUNG NY-SCHUYLER NY-STEUBEN NY- 335 PM EDT WED JUN 9 2004 ...THUNDERSTORM WITH HAIL OVER NORTH CENTRAL STUEBEN COUNTY... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH HAIL NEAR BATH...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... WATKINS GLEN AT 350 PM. TOWNSEND AT 355 PM ODESSA AT 400 PM. CATHARINE AND ALPINE AT 405 PM. EXPECT HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. NICOSIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 336 PM EDT WED JUN 9 2004 NYZ009-092000- ONEIDA NY- 336 PM EDT WED JUN 9 2004 ...STRONG THUNDERSTORM AFFECTING NORTHERN ONEIDA COUNTY... AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM...POSSIBLY CONTAINING STRONG GUSTY WINDS AND SMALL HAIL NEAR BOONVILLE...OR ABOUT OVER NORTH WESTERN...MOVING SOUTHEAST AT 30 MPH. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV.
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-072- 100200- SPECIAL WEATHER STATEMENT- SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE BINGHAMTON NY 441 PM EDT WED JUN 9 2004 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 1000 PM EDT WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES... IN CENTRAL NEW YORK THIS WATCH INCLUDES... BROOME...CAYUGA...CHEMUNG...CHENANGO...CORTLAND...DELAWARE... MADISON...ONEIDA...ONONDAGA...OTSEGO...SCHUYLER...SENECA...STEUBEN... SULLIVAN...TIOGA...TOMPKINS AND YATES. IN NORTHEAST PENNSYLVANIA THIS WATCH INCLUDES... BRADFORD...SUSQUEHANNA AND WAYNE. CLUSTERS OF THUNDERSTORMS OVER THE EASTERN GREAT LAKES REGION WILL MOVE EAST AND SOUTH THROUGH THE EVENING INTO THE WATCH AREA. ANY OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. A SEVERE THUNDERSTORM PRODUCES DAMAGING WINDS GREATER THAN 57 MPH AND/OR LARGE HAIL THREE-QUARTER INCH OR GREATER. BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED OR THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV NICOSIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 541 PM EDT WED JUN 9 2004 NYZ018-036-037-092245- MADISON NY-ONEIDA NY-ONONDAGA NY- 541 PM EDT WED JUN 9 2004 ...A CLUSTER OF THUNDERSTORMS WITH GUSTY WINDS HEAVY RAIN AND HAIL WILL CONTINUE TO MOVE ACROSS SOUTHERN ONEIDA SOUTHERN ONONDAGA AND MADISON COUNTIES... AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH GUSTY WINDS AND HAIL...FROM CENTRAL ONEIDA COUNTY TO THE SOUTHERN HALF OF ONONDAGA COUNTY AND NORTHERN MADISON COUNTY. CLUSTERS OF THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH SOUTHERN ONEIDA COUNTY...CENTRAL AND SOUTHERN MADISON COUNTY AND EXTREME SOUTHERN ONONDAGA COUNTY BETWEEN 545 PM AND 7 PM. PERSONS IN THESE AREAS SHOULD BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. NICOSIA
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409394.